Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Diagnosed with lung cancer. Had chemotherapy. Coughing up reddish mucus, black stool. Any suggestions?

My father is diagnosed with stage four lung cancer. He coughs persistently but has no pain. He underwent four cycles of chemo and stops. However, he start coughing up red mucus and some strange particles and stooling very black stool since five days past. Now the blood in his phlegm stops yesterday but his stool is still black. What does this mean? Thank you for being there for us - Femi George
Asked On : Mon, 29 Apr 2013
Answers:  1 Views:  130
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Oncologist, Radiation 's  Response
welcome to HCM
Sorry to hear about condition of your father.
In avanced lung cancer , there can be bleeding from tumor into the airways. That can be the cause of red mucus in his cough.
Black stool means he has bleeding some where in his G.I. tract.Sometimes patient having blleding in airway can swallow it and develop black stool.
You mentioned your father recently received chemotherapy.Internal bleeding an sometimes occur after chemotherapy if blood counts are very low. You should inform your doctor regarding these symptoms.
Answered: Tue, 30 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor